# SDR 2003FA0000704

- Difficulty date: July 14, 2003
- Submitted: July 14, 2003
- Operation: General aviation
- Aircraft: N31642
- Make and model: Piper PA-32RT-300
- Aircraft serial: 32R7885114
- Aircraft time: 3,623 hours
- Engine: Lyc IO540*
- System (JASC): 2841 · Fuel Quantity Indicator
- Part: Float
- Part number: 38230002
- Condition: Worn
- Location: Fuel Qty
- Part time: 3,623 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: C
- Precautionary procedure: K

## Discrepancy

FUEL QUANTITY FLOAT P/N 38230-002. COMPOSITE FLOAT HAS BEEN HITTING THE UPPER BODY OF THE ASSY WHEN IN A FULL CONDITION AND HAS WORN .2500 INCH GROOVE ON ONE SIDE OF FLOAT AND .1875 INCH GROOVE ON THE OTHER SIDE.  GAUGE STILL OPERATED, BUT PARTICLES OF THE COMPOSITE FLOAT MADE IT'S WAY TO THE FUEL SCREEN. PART NEEDS MECHANICAL STOP TO PREVENT CONTACT WITH UPPER BODY.  HAVE DIGITAL PICTURES OF FLOAT.
